Alert archive / California / Wind Advisories in 2025
Wind Advisory 15, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Mar 25, 2025, 3:20 AM PDT for Del Norte County, Humboldt County, California. It took effect at Mar 26, 2025, 11:00 AM PDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2025, 3:20 AM PDT (10:20 UTC)
- In effect from
- Mar 26, 2025, 11:00 AM PDT
- Expired
- Mar 27, 2025, 11:00 PM PDT
- In force
- 36 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2496 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
232 WWUS76 KEKA 251020 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 320 AM PDT Tue Mar 25 2025 CAZ102-104>106-252200- /O.NEW.KEKA.WI.Y.0015.250326T1800Z-250328T0600Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland and Gasquet 320 AM PDT Tue Mar 25 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 11 PM PDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected on high ridges. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...From 11 AM Wednesday to 11 PM PDT Thursday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ101-252200- /O.NEW.KEKA.WI.Y.0015.250327T0000Z-250328T0600Z/ Coastal Del Norte- Including Crescent City 320 AM PDT Tue Mar 25 2025 ...WIND ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 11 PM PDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Del Norte Coast. * WHEN...From 5 PM Wednesday to 11 PM PDT Thursday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
9 follow-up statements
942 WWUS76 KEKA 252116 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 216 PM PDT Tue Mar 25 2025 CAZ102-104>106-260530- /O.CON.KEKA.WI.Y.0015.250326T1800Z-250328T0600Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland and Gasquet 216 PM PDT Tue Mar 25 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 11 PM PDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...From 11 AM Wednesday to 11 PM PDT Thursday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ101-260530- /O.CON.KEKA.WI.Y.0015.250327T0000Z-250328T0600Z/ Coastal Del Norte- Including Crescent City 216 PM PDT Tue Mar 25 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM WEDNESDAY TO 11 PM PDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Del Norte Coast. * WHEN...From 5 PM Wednesday to 11 PM PDT Thursday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JMM
339 WWUS76 KEKA 260502 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1002 PM PDT Tue Mar 25 2025 CAZ102-104>106-261315- /O.CON.KEKA.WI.Y.0015.250326T1800Z-250328T0600Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Gasquet and Kneeland 1002 PM PDT Tue Mar 25 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 11 PM PDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected on the ridges and wind prone areas. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...From 11 AM Wednesday to 11 PM PDT Thursday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ101-261315- /O.CON.KEKA.WI.Y.0015.250327T0000Z-250328T0600Z/ Coastal Del Norte- Including Crescent City 1002 PM PDT Tue Mar 25 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM WEDNESDAY TO 11 PM PDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. Strongest on the coastal headlands. * WHERE...Del Norte Coast. * WHEN...From 5 PM Wednesday to 11 PM PDT Thursday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
204 WWUS76 KEKA 261042 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 342 AM PDT Wed Mar 26 2025 CAZ103-262200- /O.EXB.KEKA.WI.Y.0015.250327T1500Z-250328T0300Z/ Northern Humboldt Coast- Including Samoa, Eureka, Trinidad, and McKinleyville 342 AM PDT Wed Mar 26 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Northern Humboldt Coast. * WHEN...From 8 AM to 8 PM PDT Thursday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ102-104>106-262200- /O.CON.KEKA.WI.Y.0015.250326T1800Z-250328T0600Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 342 AM PDT Wed Mar 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...From 11 AM this morning to 11 PM PDT Thursday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ101-262200- /O.CON.KEKA.WI.Y.0015.250327T0000Z-250328T0600Z/ Coastal Del Norte- Including Smith River, Crescent City, Ft Dick, and Klamath 342 AM PDT Wed Mar 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Del Norte Coast. * WHEN...From 5 PM this afternoon to 11 PM PDT Thursday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
612 WWUS76 KEKA 262205 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 305 PM PDT Wed Mar 26 2025 CAZ102-104>106-270615- /O.CON.KEKA.WI.Y.0015.000000T0000Z-250328T0600Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 305 PM PDT Wed Mar 26 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...Until 11 PM PDT Thursday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ101-270615- /O.CON.KEKA.WI.Y.0015.250327T0000Z-250328T0600Z/ Coastal Del Norte- Including Crescent City, Klamath, Ft Dick, and Smith River 305 PM PDT Wed Mar 26 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Del Norte Coast. * WHEN...Until 11 PM PDT Thursday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ103-270615- /O.CON.KEKA.WI.Y.0015.250327T1500Z-250328T0300Z/ Northern Humboldt Coast- Including Samoa, Eureka, Trinidad, and McKinleyville 305 PM PDT Wed Mar 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Humboldt Coast. * WHEN...From 8 AM to 8 PM PDT Thursday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JMM
949 WWUS76 KEKA 270606 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1106 PM PDT Wed Mar 26 2025 CAZ101-271415- /O.CON.KEKA.WI.Y.0015.000000T0000Z-250328T0600Z/ Coastal Del Norte- Including Crescent City, Smith River, Klamath, and Ft Dick 1106 PM PDT Wed Mar 26 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Del Norte Coast. * WHEN...Until 11 PM PDT Thursday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ102-104>106-271415- /O.CON.KEKA.WI.Y.0015.000000T0000Z-250328T0600Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 1106 PM PDT Wed Mar 26 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected on the ridges and wind prone areas. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...Until 11 PM PDT Thursday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ103-271415- /O.CON.KEKA.WI.Y.0015.250327T1500Z-250328T0300Z/ Northern Humboldt Coast- Including Trinidad, Eureka, Samoa, and McKinleyville 1106 PM PDT Wed Mar 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Humboldt Coast. * WHEN...From 8 AM to 8 PM PDT Thursday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
797 WWUS76 KEKA 271224 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 524 AM PDT Thu Mar 27 2025 CAZ101-272030- /O.UPG.KEKA.WI.Y.0015.000000T0000Z-250328T0600Z/ /O.NEW.KEKA.HW.W.0003.250327T1224Z-250328T0600Z/ Coastal Del Norte- Including Ft Dick, Klamath, Crescent City, and Smith River 524 AM PDT Thu Mar 27 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph. * WHERE...Del Norte Coast. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ CAZ102-104>106-272030- /O.CON.KEKA.WI.Y.0015.000000T0000Z-250328T0600Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 524 AM PDT Thu Mar 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected on ridges and wind prone areas. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ103-272030- /O.CON.KEKA.WI.Y.0015.250327T1500Z-250328T0300Z/ Northern Humboldt Coast- Including Trinidad, Samoa, McKinleyville, and Eureka 524 AM PDT Thu Mar 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Northern Humboldt Coast. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
903 WWUS76 KEKA 272039 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 139 PM PDT Thu Mar 27 2025 CAZ101-280445- /O.CON.KEKA.HW.W.0003.000000T0000Z-250328T0600Z/ Coastal Del Norte- Including Ft Dick, Crescent City, and Klamath 139 PM PDT Thu Mar 27 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph. * WHERE...Del Norte Coast. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ CAZ102-104>106-280445- /O.CON.KEKA.WI.Y.0015.000000T0000Z-250328T0600Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 139 PM PDT Thu Mar 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected on ridges and wind prone areas. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ103-280300- /O.CON.KEKA.WI.Y.0015.000000T0000Z-250328T0300Z/ Northern Humboldt Coast- Including Samoa, Trinidad, Eureka, and McKinleyville 139 PM PDT Thu Mar 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Northern Humboldt Coast. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
591 WWUS76 KEKA 280231 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 731 PM PDT Thu Mar 27 2025 CAZ103-280345- /O.EXP.KEKA.WI.Y.0015.000000T0000Z-250328T0300Z/ Northern Humboldt Coast- Including McKinleyville, Samoa, Trinidad, and Eureka 731 PM PDT Thu Mar 27 2025 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... The threat has ended. $$ CAZ101-280600- /O.CON.KEKA.HW.W.0003.000000T0000Z-250328T0600Z/ Coastal Del Norte- Including Klamath, Crescent City, and Ft Dick 731 PM PDT Thu Mar 27 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Del Norte Coast. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ CAZ102-104>106-280600- /O.CON.KEKA.WI.Y.0015.000000T0000Z-250328T0600Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 731 PM PDT Thu Mar 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
871 WWUS76 KEKA 280547 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1047 PM PDT Thu Mar 27 2025 CAZ101-280700- /O.EXP.KEKA.HW.W.0003.000000T0000Z-250328T0600Z/ Coastal Del Norte- Including Klamath, Crescent City, and Ft Dick 1047 PM PDT Thu Mar 27 2025 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... The threat has ended. Winds are diminishing, but will be remain breezy for several hours. $$ CAZ102-104>106-280700- /O.EXP.KEKA.WI.Y.0015.000000T0000Z-250328T0600Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 1047 PM PDT Thu Mar 27 2025 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... The threat has ended. Winds are diminishing, but will be remain breezy for several hours. $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:07 PM PDT, 12 hours 13 minutes earlier.
Area forecast discussion, Mar 24, 3:07 PM PDT, 12 hours 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
307 PM PDT Mon Mar 24 2025
.SYNOPSIS...A warm, dry pattern continues as high pressure builds in
to the region. A sneaker wave threat will be prevalent Tuesday into
Wednesday as a long period swell fills in. Precipitation and gusty
winds are likely Wednesday through the end of the week as a more
active pattern sets in.
&&
.DISCUSSION...After a dense fog advisory extending down the Eel River
Delta and Humboldt Bay, daytime heating and increasing northerly
winds offshore have caused most marine stratus to dissipate this
afternoon. Building high pressure will continue to reinforce the
stratus deck each evening as daily high temperatures begin an upward
trend through mid-week. Temperatures have hit reached the low 80's
this afternoon within Mendocino/Lake valley's and widespread mid to
high 70's elsewhere. Minor heat risk today and Tuesday will be
reflected by max temps exceeding 80 to 85 degrees in interior
valleys. NBM probabilities are 60 to 90% for temperature >85 degrees
in Mendocino and portions of eastern Lake County. Overnight recovery
temperatures will share similar anomalies in the low to upper 50s.
Coastal temperatures will likely be dampened due to another push of
marine stratus overnight, but 5 to 8 degree spread among model
guidance suggests that parts of the coast could reach into the mid
60's if uninhibited by cloud cover. With minimal cloud cover and
light winds, Ukiah may be able to reach or exceed it's temperature
record of 89 degrees on Tuesday.
The next pattern disruption will come late Wednesday into early
Thursday as a strong cold upper low descends into the PNW, clipping
NorCal. Light to moderate precipitation and gusty winds are likely,
especially for Humboldt and Del Norte county. For precip, NBM is in
good agreement with WPC for 1 to 3 inches from late Wednesday
through late Friday, largely in Del Norte, Northern Humboldt and
windward ridges along the King Range with locally higher amounts
possible (a slight increase from yesterday). Probabilities for 0.25
to 0.50 inches are 40 to 60% in Mendocino and Lake county,
decreasing further south. Potential for convection/thunderstorms is
also becoming a possibility as model CAPE signatures begin to exceed
100-200 J/KG beginning Tuesday afternoon. Limited forcing will
likely prevent any activity until Wednesday afternoon as a front
approaches, especially for eastern Trinity County.
For wind, NBM continues to highlight 50 to 80% probabilities of
southwesterly gusts >45 mph on the higher ridges of Del Norte.
Elsewhere, 50 to 60% of gusts exceeding 30 mph are possible across
Humboldt, Del Norte and potentially eastern Lake County late
Wednesday into Thursday morning. ECMWF shows populated coastal areas
including CEC with mean gusts >40 mph. Details will resolve further
over the next few days with hi-res model guidance to determine the
need for an advisory, although it is looking more likely. This will
be an extended hazard, as the deep surface low continues to spin off
the Canadian coast, breezy conditions will continue to impact
Humboldt and Del Norte County as low intensity precip continues
into early Saturday.
Snow levels will only begin to descend Thursday morning to 3500 to
4000 feet, confining any minimal snow impacts to higher elevation
passes on Highway 3, 36 and 299. Even then, QPF is less robust
further inland, leaving the current forecast at 2 to 4 inches at
Scott Mountain pass by Friday (NBM: 30 to 50 % chance of snowfall >4
inches).
Weak ridging is possible early this weekend before model clusters
bring another deep troughing pattern to the PNW on Sunday. Model
guidance shows ample QPF and a rapidly deepening surface low
approaching the California coast by late Saturday night/Sunday
morning. Stay tuned for updates over the upcoming week.
&&
.AVIATION...A strong ridge of high pressure continues to build over
the region this afternoon. Clear skies are in place across NWRN CA,
with a patch of marine stratus lurking about 10 mi offshore at time
of writing. Surface winds will remain light and generally onshore or
from the north. The coastal stratus currently offshore will
certainly expand back over the coast late this evening and tonight,
with more fog to locally dense fog and LIFR conditions expected.
&&
.MARINE...Gusty NW winds will continue to produce short period wind
waves in the southern outer waters through late this evening.
Otherwise, the sea state will be dominated by a mid-period 5-7 foot
NW swell and light northerly breezes. An additional long period
swell will begin filling into the waters late this evening at 2-5
feet at 20 seconds. With otherwise fairly light winds and pleasant
weather, this will pose a high sneaker wave risk for Tuesday.
Southerly winds will increase again on Wednesday as a strong surface
low approaches the PNW. A Gale Watch has been issued in anticipation
of increasingly likely Gale force gusts in the northern waters by
Wednesday afternoon. As this low cycles off the coast of WA/OR,
elevated winds will continue to produce steep and hazardous wind
waves across all zones through Thursday. At the same time, another
large long period swell at 19 to 21 feet will produce significant
wave heights potentially exceeding 23 feet by late Thursday evening.
Steep and hazardous seas and large surf can be expected through
Friday. JMM
&&
.BEACH HAZARDS...A building long period swell will be the dominant wave
on Tuesday morning. This swell will create a Moderate to High
sneaker wave risk Tuesday into Wednesday with the swell around 7-8
ft at 16 seconds. These long period waves can generate lulls in
wave activity ending with a large set of breaking waves that wash
much farther up beach than previous waves. A large westerly swell
is currently forecast to build in Thursday to 19-22 ft and will
generate large surf 23 to 25 ft. JJW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Beach Hazards Statement from Tuesday morning through
Wednesday afternoon for CAZ101-103-104-109.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Watch from Wednesday afternoon through Thursday
afternoon for PZZ450.
Gale Watch from Wednesday morning through Thursday
afternoon for PZZ470.
Small Craft Advisory until midnight PDT tonight for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:10 AM PDT | Gale Warning | EKA | 66 hr | |
| Mar 25, 6:28 AM PDT | Small Craft Advisory | EKA | 54 hr | |
| Mar 25, 2:54 PM PDT | Hazardous Seas Watch | EKA | 30 hr |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.